Fungal Meningitis Prompts Fear Among Steroid-Injection Patients

Share
Copy

"I had a headache I described to my friends as the worst of my life exactly eight days after the injection, and although I now think it was 'just' a migraine, its effects lingered for almost a week," she said. "Looking at the symptoms, I got nervous enough to email my doctor."

He got back to her right away: No worries. We do not use them.

Ross Grossman, 20, is another worried patient, especially given that he had meningitis as a baby and almost died from it.

"It's pretty intimidating to know that something can come from that, whether I was part of the batch or not," Grossman said.

He has had five spinal injections for his herniated disc pain in the past two years, including one in September. He said he hasn't gotten a warning call from his doctor, but he can't help but be nervous.

"There were a couple days where I felt a little weak, had a headache, my stomach was uneasy," he said. "Other than that, I haven't really had many symptoms."

Page
  • 1
  • |
  • 2
Join the Discussion
You are using an outdated version of Internet Explorer. Please click here to upgrade your browser in order to comment.
blog comments powered by Disqus
 
You Might Also Like...